Hide this
 

New Warning on Switching from Posicorto Other Calcium Channel Blockers

January 02, 2008 | 2,632 views

Clinicians with the Oregon Poison Center in Portland report that four individuals went into shock recently after clinicians switched them from mibefradil (Posicor) to other calcium channel blockers and that one of the four patients died.

An AMA press release reported that clinicians treating the four patients discontinued Posicor due to inadequate control of hypertension and placed the patients on nifedipine, felodipine or nisoldipine. Shock requiring emergency care developed in all four patients within 1 to 12 hours after discontinuation of Posicor.

Posicor has a long half-life of 17 to 25 hours and a prolonged washout period may be required after discontinuation of the calcium channel blocker prior to initiation of other antihypertensive agents. Posicor was voluntarily withdrawn from the US market on June 8 after it caused adverse reactions when taken in combination with at least 25 different medications

COMMENT: Please see newsletter #39 for a list of all the other calcium channel blockers. Let me repeat again, these are dangerous medications. I can not conceive of any reason for anyone to be on them as there are so many effective alternatives. For high blood pressure, as most of you know, I strongly recommend the low grain carbohydrate approach. If you do require a medication, I prefer the ACE inhibitors. There are newer agents like Diovan which do not have the annoying cough that most of the first generation ACE inhibitors have. Please see the next article about the dangers of stopping high blood pressure medication.

Click Here and be the first to comment on this article

Thank you! Your purchases help us support these charities and organizations.